# SDR 2016F00196

- Difficulty date: September 29, 2016
- Submitted: September 30, 2016
- Operation: Air carrier
- Aircraft: N9760B
- Make and model: Cessna 208B
- Aircraft serial: 208B0102
- Aircraft time: 14,790 hours, 18,570 cycles
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Circuit Breaker
- Part number: S1232510
- Condition: Failed
- Location: Zone 100
- Part time: 14,790 hours, 18,570 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H

## Discrepancy

WHILE ON APPROACH TO HHW AND DESCENDING PRE-LANDING CHECK FOUND THE FLAPS WERE NOT COMPLETELY IN THE FULL UP POSITION.  PILOT MOVED THE FLAP HANDLE TO THE UP POSITION WITH NO MOVEMENT OF THE INDICATOR NEEDLE.  SUBSEQUENTLY SWITCHED OVER TO THE STANDBY FLAP SYSTEM AND IMMEDIATELY SMOKE CAME FROM THE CIRCUIT BREAKER BOX NEXT TO HIS LEFT KNEE.  FOUND THE FIRE DETECTION BREAKER HAD TRIPPED.  SUCCESSFUL LANDING WITH NO OTHER PROBLEMS.  INSP INSIDE THE BREAKER BOX FOUND THE PRIMARY FLAP WIRE HAD MELTED FROM THE FLAP BREAKER, WHICH NEVER TRIPPED, TO THE LIMIT SWITCHES IN THE FUSELAGE OVERHEAD.  ALSO THE FIRE DETECTION WIRE WHICH RAN ALONGSIDE THE FLAP POWER WIRE HAD MELTED CAUSING THE FIRE DETECT BREAKER TO TRIP.  THE SHORT IN THE WIRING THAT CAUSED THE PROBLEM WAS BECAUSE OF CHAFING OF THE PRIMARY FLAP SYSTEM POWER WIRE TO THE MOTOR HAD CHAFED ON A BOLT NEXT TO THE FLAP LIMIT SWITCHES.  A COMPLETE INSPECTION OF THE WIRING BUNDLE FROM THE CIRCUIT BREAKER TO THE FLAP PRIMARY MOTOR IS BEING CONDUCTED TO SEE IF ANY OTHER HIDDEN DAMAGE IS PRESENT.
